Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 69, NWS Pueblo, CO

November 8, 20228 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Nov 8, 2022, 2:34 PM MST for 8 counties in Colorado. It took effect at Nov 9, 2022, 11:00 AM MST. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 8, 2022, 2:34 PM MST (21:34 UTC)
In effect from
Nov 9, 2022, 11:00 AM MST
Expired
Nov 9, 2022, 7:00 PM MST
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 11:00 AM MSTNON-TSTM WND GST 765 Sw La Veta, COMESONET STATION FW8680 LA VETA.
Nov 9, 11:04 AM MSTNON-TSTM WND GST 616 S Colorado City, COMESONET STATION CO029 025S066 APACHE CITY.
Nov 9, 4:10 PM MSTNON-TSTM WND GST 602 Ne Aguilar, COMESONET STATION CO031 025N033 AGUILAR.
Nov 9, 4:10 PM MSTNON-TSTM WND GST 636 S Colorado City, COMESONET STATION CO029 025S066 APACHE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS85 KPUB 082134
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
234 PM MST Tue Nov 8 2022

COZ226-230-091345-
/O.UPG.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
/O.NEW.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
/O.EXA.KPUB.FW.W.0068.000000T0000Z-221109T0000Z/
Northern El Paso County Including Monument and Black Forest-
Western Las Animas County Including Trinidad and Thatcher-
234 PM MST Tue Nov 8 2022

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226 
AND 230... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST 
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 226 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect until 5 PM MST this afternoon. A Red Flag Warning has also 
been issued from 11 AM to 7 PM MST Wednesday. The Fire Weather 
Watch is no longer in effect.

* Affected Area...Fire Weather Zones 226 and 230.

* Timing...Wednesday morning through Wednesday evening.

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227>229-091345-
/O.UPG.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
/O.NEW.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
/O.CON.KPUB.FW.W.0068.000000T0000Z-221109T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
234 PM MST Tue Nov 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 227, 228, AND 229... ...RED FLAG WARNING IN EFFECT 
FROM 11 AM TO 7 PM MST WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 7 PM MST Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 227, 228 and 229.

* Timing...through 5 pm this evening.

* Timing for the Red Flag Warning...now through 5 PM. 

* Timing for the Fire Weather Watch...Wednesday morning through 
  Wednesday evening.

* Winds...South 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231>235-091345-
/O.UPG.KPUB.FW.A.0056.221109T1800Z-221110T0200Z/
/O.NEW.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
234 PM MST Tue Nov 8 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
231, 232, 233, 234, AND 235...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 7 PM MST Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 231, 232, 233, 234 and 235.

* Timing...Wednesday morning through Wednesday evening.

* Winds...South 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
508 
WWUS85 KPUB 090028
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
528 PM MST Tue Nov 8 2022

COZ226>230-091630-
/O.EXP.KPUB.FW.W.0068.000000T0000Z-221109T0000Z/
/O.CON.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
528 PM MST Tue Nov 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
WEDNESDAY FOR FIRE WEATHER ZONES 226, 227, 228, 229, AND 230... 
...RED FLAG WARNING FOR TONIGHT HAS EXPIRED FOR FIRE WEATHER 
ZONES 226, 227, 228, 229, AND 230...

* Affected Area...Fire Weather Zones 226, 227, 228, 229 and 230.

* Timing...Late Wednesday morning through Wednesday evening.

* Winds...South 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231>235-091630-
/O.CON.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
528 PM MST Tue Nov 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
WEDNESDAY FOR WEATHER ZONES 231, 232, 233, 234, AND 235...

* Affected Area...Fire Weather Zones 231, 232, 233, 234 and 235.

* Timing...Late Wednesday morning through Wednesday evening.

* Winds...South 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
033 
WWUS85 KPUB 091100
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
400 AM MST Wed Nov 9 2022

COZ226>235-100200-
/O.CON.KPUB.FW.W.0069.221109T1800Z-221110T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
400 AM MST Wed Nov 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233,
234, AND 235...

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 
  231, 232, 233, 234 and 235.

* Timing...11 AM to 7 PM Today. 

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 9 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
045 
WWUS85 KPUB 092226
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
326 PM MST Wed Nov 9 2022


COZ226>235-100200-
/O.CON.KPUB.FW.W.0069.000000T0000Z-221110T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
326 PM MST Wed Nov 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 229, 230, 231, 232, 233, 234, AND 235...

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 
  231, 232, 233, 234 and 235.

* Timing...through 7 PM Today.

* Winds...Southwest 25 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 7 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
299 
WWUS85 KPUB 100149
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
649 PM MST Wed Nov 9 2022

COZ226>235-100300-
/O.EXP.KPUB.FW.W.0069.000000T0000Z-221110T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
649 PM MST Wed Nov 9 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR 
FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, 
AND 235...

Winds will remain gusty through the evening, though with relative
humidity above 15 percent at most locations, the Red Flag Warning
will be allowed to expire. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 8, 10:27 AM MST, 4 hours 7 minutes earlier.

Area forecast discussion, Nov 8, 10:27 AM MST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1027 AM MST Tue Nov 8 2022

.SHORT TERM...(Today and tonight)
Issued at 339 AM MST Tue Nov 8 2022

Key Messages:

1. Critical fire weather conditions over portions of the I-25
corridor.

2. Unseasonably warm temperatures over Southeast Colorado.

Today...

As the low pressure trough off the coast of California makes its way
to our area, the pressure gradient starts to tighten up, bringing a
strong southwest flow.  This strong flow will mix to the surface and
the downslope on the leeward side of the mountains will bring
warming temperatures and lowered dew point temperatures.  The
resulting low humidities and wind gusts of 25 to 30 MPH will provide
the necessary ingredients for critical fire conditions for portions
of the I-25 corridor.

Temperatures today will be unseasonably warm with highs in the 70s
along the I-25 corridor eastward, 50s and 60s in the mountains and
mountain valleys, and 30s in the more extreme elevations.

Tonight...

Winds will reduce a bit for the evening and overnight temperatures
will be relatively mild, above seasonal norms. Low temperatures will
be in the upper 30s to lower 40s along the I-25 corridor, the 50s in
the Eastern Plains, and in the 20s in the Mountains and Mountain
Valleys. -Riser

.LONG TERM...(Wednesday through Monday)
Issued at 339 AM MST Tue Nov 8 2022

Key Messages:

1) Fire Weather concerns for WED, but THU looks less windy then
earlier forecasts.

2) Windy Wednesday and Wednesday night all areas.

3) Some snow Wed nite for the central mtns

4) Cool weather pattern late week into early next week.

The primary concern for this forecast is for fire weather conditions
over the region for Wednesday. Impressive trough to our west will be
pushing eastward and should be located over Californian Wed morning.
This system will bring strong winds to all of the region Wednesday
along with increasing fire weather conditions over parts of the
plains. All of the forecast area will be windy with winds of 20 to
30 mph with gust to 45 mph over the plains, and 30 to 45 mph with
gusts to 65 mph in the mountains. At this time the strongest winds
appear to be down along the southern Sangres/Raton Pass region. Based
on this, have added a few additional zones to the fire weather watch
over the plains, and have added all of the lower elevations of Las
Animas county along with Bent and Kiowa county in the watch.

Temps of Wednesday will be unseasonably warm with temps pushing 80
over the plains. With the strong winds blowing dust is going to be
an issue, with the best chance of blowing dust east and south of
line from Trinidad to Eads.

By Wednesday evening, the better lift is going to start to push into
the mtns, and expect snow to start falling in the evening along the
Divide. Moisture with this system seems to be limited, and overall
snowfall totals dont look to be overly impressive, with general 3-6"
amounts over the west slopes of the central mtn area. Given the snow
and wind, winter weather advisories may be needed for the central
mtn area in later forecast updates.

Thursday now looks to be less windy than earlier forecasts. The
reason for this is the system is forecast to lift out quicker.
Likewise the threat of fire weather hilites on this day has
significantly diminished. It will be much cooler on Thursday as
compared to Wednesday, with highs only in the 40s and 50s plains.
However winds will only be in the 20-30 mph range in the morning
quickly diminishing in the early afternoon to 10 to 15 mph with a few
higher gusts out east.

From Friday onward into mid week next week, the pattern looks rather
cool as persistent mid level troughieness will continue over the
high plains. Occasional short waves will rotate around this trough
and will bring cool surges into the region. Overall the pattern
looks to be on the dry side, but expect we may see some snow showers
with the stronger waves that traverse across the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1026 AM MST Tue Nov 8 2022

VFR conditions are expected at all three TAF sites, KCOS, KPUB, and
KALS the next 24 hours. Southerly and southwesterly winds have begun
at KCOS and KALS, and are expected to begin at KPUB by around 19Z.
Winds will likely gust to around 30 to 40kt this afternoon and early
this evening at all three locations. Winds will diminish slightly
overnight, but are expected to be even stronger for Wednesday.
Blowing dust could briefly reduce visibility this afternoon,
especially at KALS and KPUB, but confidence is low at this point.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for COZ226>235.

Red Flag Warning until 5 PM MST this afternoon for COZ227>229.

&&

SHORT TERM...RISER/STEWARD
LONG TERM...HODANISH
AVIATION...EHR
Hazardous weather outlook, Nov 8, 4:44 AM MST, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
444 AM MST Tue Nov 8 2022

COZ058>089-093>099-091145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
444 AM MST Tue Nov 8 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Today, critical fire weather conditions are expected over parts
of the I-25 corridor, from around Colorado Springs south to
Walsenburg.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

It will be very windy across the forecast areas Wednesday and
Wednesday night. Winds will be from the southwest at 15 to 30 mph
with gusts to 45 mph across the plains, and from 20 to 40 mph with
gusts to 65 mph over the mountains.

Critical fire weather conditions will occur across most of the
plains Wednesday due to the strong winds and low humidity values.

During Wednesday night, a strong cold front will blast across the
region, bringing locally heavy snow to the Continental Divide
region. A quick 3 to 5 inches of wind driven snow will be
possible, especially across the central mountains.

Gusty west to northwest winds will continue across the region into
Thursday morning, with the winds diminishing by early afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

RISER/Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:28 PM MSTHigh Wind WatchPUBBaca, Bent, Kiowa, Las Animas, Prowers13 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.